Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 22, 2015, 9:49 PM CDT for Chariton County, Linn County, Macon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 9:49 PM CDT (02:49 UTC)
- Expired
- Jun 23, 2015, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Linn County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2714 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 22.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WGUS53 KEAX 230249
FFWEAX
MOC041-115-121-230900-
/O.NEW.KEAX.FF.W.0038.150623T0249Z-150623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 PM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 400 AM CDT TUESDAY
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. UP TO 2.5 INCHES OF RAINFALL PER HOUR HAS BEEN
REPORTED PREVIOUSLY WITH THESE STORMS...AND CONTINUED RAINFALL IS
EXPECTED OVER THE NEXT 1 TO 2 HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKFIELD...MACON...MARCELINE...ATLANTA...BEVIER...BUCKLIN...
CALLAO...LACLEDE...LINNEUS AND MEADVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3961 9229 3961 9328 3962 9328 3963 9326
3965 9329 3965 9328 3969 9328 3970 9327
3970 9336 3986 9336 3996 9229
$$
LAFLIN1 follow-up statement
106
WGUS73 KEAX 230857
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 AM CDT TUE JUN 23 2015
MOC041-115-121-230912-
/O.EXP.KEAX.FF.W.0038.000000T0000Z-150623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARITON MO-LINN MO-MACON MO-
357 AM CDT TUE JUN 23 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACON...SOUTHERN
LINN AND NORTHERN CHARITON COUNTIES IN NORTH CENTRAL MISSOURI WILL BE
ALLOWED TO EXPIRE AT 400 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3961 9229 3961 9328 3962 9328 3963 9326
3965 9329 3965 9328 3969 9328 3970 9327
3970 9336 3986 9336 3996 9229
$$
32What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:39 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 6:39 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT Mon Jun 22 2015
.DISCUSSION...
Issued at 422 PM CDT MON JUN 22 2015
Tonight - Tuesday night:
Will play the waiting game on convection for tonight. Progged Bufr
soundings show impressive 800mb cap of +21C to +24C across northern
MO currently placing a hold on convective growth despite presence of
stratocu....which are starting to form cloud rolls. Satellite and
regional radars do show some cells popping up over south central IA
but think it'll be a few more hours before activity forms over the
northern counties. A narrow h7 vorticity lobe is likely passing
across the eastern NE/western IA portion of the cold front. Should
start to see some cooling temperatures aloft but question remains
will it be sufficient to release the MLCAPEs of 4500 J/kg. If it can
then any convection which forms will likely become severe. Will
delay convective development by an hour or two with highest PoPs
over northeast MO where cap is weaker. Since most of the driving
mechanism is tied to the instability the loss of daytime heating
will likely result in a rapid weakening of convection.
The cold front is expected to reach the far southwestern counties
before stalling Tuesday morning. As the front begins to retreat
northward scattered convection is probable with the far western
counties having the best chance of seeing activity. Can't rule out
an isolated severe storm along/north of the retreating front. Cooler
temperatures expected tomorrow due to most of the CWA being under an
easterly surface wind and a good deal of cloud cover.
The area of convection will lift into northern MO by Tuesday evening
with the warm sector gradually spreading north.
Wednesday:
Models diverging a bit on location of the warm front on Wednesday
with the latest NAM and SREF now stalling the front across northern
MO while the GFS and ECMWF lift it into southern IA before stalling.
In either case should see at least morning convection across
northern MO. Otherwise, the hot and humid airmass returns, although
probably not as steamy as today due to some better mixing.
Thursday - Saturday:
Thursday - Friday:
Operational GFS/ECMWF have been fairly consistent in shifting the
vacillating front back south through the CWA as the upper flow
across the Northern Plains/Upper MS Valley veers from zonal to a
northwesterly pattern. This in turn would force the front south.
Since the shift to the south would likely be slow and precipitable
water values remain high the potential for very heavy rainfall is
increased.
Friday night - Monday:
As an upper ridge builds across the intermountain region with an
upper trough over the OH/TN Valleys the pronounced northwesterly
flow will bring some welcome relief from the heat and high humidity.
Can't say the entire weekend will be rain free as impulses like to
hide as they track southeast along the front side of the upper
ridge. Otherwise, expect slightly below average temperatures.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 640 PM CDT MON JUN 22 2015
Line of showers over northwest Missouri is struggling to overcome
warm air around 7,000 ft. Thinking this warm air should suppress most
of this activity, but still could see scattered storms pop up along
this line in the next few hours. Any storms that do develop could
persist a few hours before dissipating toward 10 or 11 PM. More
scattered storms possible Tuesday afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 7 PM CDT this evening FOR KSZ025-057-102>105.
MO...HEAT ADVISORY until 7 PM CDT this evening FOR MOZ002>006-011>015-
020>023-028>031-037-038-043.
&&
DISCUSSION...MJ
AVIATION...HawblitzelHazardous weather outlook, Jun 22, 5:13 AM CDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 513 AM CDT MON JUN 22 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 513 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL RETURN THIS AFTERNOON WITH HIGHS IN THE LOW TO MID 90S AND HEAT INDEX VALUES IN THE 100 TO 106 DEGREE RANGE. SEVERE STORMS WILL BE POSSIBLE THIS EVENING THROUGH TONIGHT NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME HOWEVER, ISOLATED SEVERE STORMS WILL BE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 22, 9:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
922 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG LA PLATA 40.03N 92.49W
06/22/2015 MACON MO FIRE DEPT/RESCUE
SEVERAL TREES AND POWER LINES DOWN
&&Local storm report, Jun 22, 9:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG KIRKSVILLE 40.19N 92.58W
06/22/2015 ADAIR MO LAW ENFORCEMENT
TREES SNAPPED AND POWER LINES DOWN IN TOWN. DOWNED POWER
LINES CAUSING FIRES.
&&
PMURRAYLocal storm report, Jun 22, 9:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 6 N NOVINGER 40.32N 92.73W
06/22/2015 ADAIR MO LAW ENFORCEMENT
WATER OVER HWY 149.
&&
PMURRAYLocal storm report, Jun 22, 9:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST LA PLATA 40.03N 92.49W
06/22/2015 E70 MPH MACON MO FIRE DEPT/RESCUE
&&
PMURRAYLocal storm report, Jun 22, 9:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG DOWNING 40.49N 92.37W
06/22/2015 SCHUYLER MO TRAINED SPOTTER
TREE FELL ON CAMPER TRAILER PARKED AT RESIDENTIAL HOME.
&&
PMURRAYLocal storm report, Jun 22, 9:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG KIRKSVILLE 40.19N 92.58W
06/22/2015 ADAIR MO TRAINED SPOTTER
TREES AND POWERLINES DOWN AROUND THE CITY
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:21 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 39 min |
| Jun 22, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 47 min |
| Jun 22, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 51 min |
| Jun 22, 9:05 PM CDT | Flash Flood Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 6 hr |
| Jun 22, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 52 min |
| Jun 22, 9:53 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 52 min |
| Jun 22, 10:12 PM CDT | River Flood Warning | EAX | Chariton, Macon | 71 hr |
| Jun 22, 10:38 PM CDT | Special Weather Statement | EAX | Randolph | 37 min |
| Jun 23, 12:13 AM CDT | Special Weather Statement | EAX | Livingston | 32 min |
| Jun 23, 1:19 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 41 min |
| Jun 23, 1:36 PM CDT | Areal Flood Advisory | EAX | Platte | 5 hr |
| Jun 23, 1:59 PM CDT | Special Weather Statement | EAX | Platte | 46 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.